Cymbalta/First Time for me

Discussion in 'Fibromyalgia Main Forum' started by crafts1234, Jul 2, 2008.

  1. crafts1234

    crafts1234 Member

    Good morning all hope you day's are as well as can be with your pain management. My Dr just started giving me samples of Cymbalta and as long as he get's samples he will give them to me (i have no ins). I would like to know the side effects you all have experienced good and of the main one's is does it make you any sleepier than I already get..(thats scarey when you are driving and it comes on you suddenly almost falling asleep at the wheel) so I can not take anything that encourages the sleepiness. And I see some of you are interested in the same effect do you gain weight. I believe these are the 2 most important negatives I need to ask about. If you all have time to respond I will return later as unfortunately I have to work with my Fibro. I have not been here in a while so if you all do not respond I will understand...GOD Bless all of you, family, friends today and always.

    Have A Blessed Day
  2. frosty77

    frosty77 New Member

    I've been on Cymbalta for almost 7 months now. I gained maybe 10 lbs (but I had already gained 70 from other meds, so what's another 10). It really helps me with the pain, and does not make me sleepy, but everyone is different. Good luck!
  3. msbsgblue

    msbsgblue Member

    Don't you have to taper off of that? If so, what happens if he suddenly gets no more samples?
  4. landra

    landra New Member

    It stopped my aching all over immediately! But I have CFS rather than FM so I cannot speak to how it might work for that. It does not make me more sleepy.
  5. annade

    annade New Member

    I have been on Cymbalta for 8 months and it has really helped with anxiety, maybe a little bit of body aches. I have not gained any weight from it and have been able to tolerate it better than any other AD I have taken in the past. I take it in the morning because if taken at night it causes me insomnia. It does not make me sleepy and all around I recommend it.
  6. crafts1234

    crafts1234 Member

    Thank you all for your very quick responses as always. These answwers are exactly what I have been looking for. But I had seriously thought about the response regarding the withdrawl if he does not get samples and I know there is no way I could buy them myself. I do know if he has them I will get them, but there again? I have a call in to him about something else so I will ask his nurse about this because from experience withdrawing from this type of med. is an insane transfer...I know as I had to withdraw from Neurotin. Again GOD Bless you all with your release from pain today..for me it is just one day at a time the degree of pain I have daily. If there is ever anything I can do for any of you that I am capable of, please let me know.

    Have A Blessed Day
  7. meowee

    meowee New Member

    I was just started on Cymbalta yesterday. I am to take 30 mg for one week, then begin 60 mg. The dr. said I will gradually work up to `180 mg a day, which is recommended for FM
    Is anyone else on this big of a dose? I always am so afraid when I begin a new drug, as I have had bad reactions in the past to meds.

    Thanks for any help.

    God bless all. xoxo
  8. Heald

    Heald New Member

    I've been on it for over a year now. It's been very helpful for me with the fibro fog. It only helps a bit with the pain. However, I'm thankful not to have the fog because otherwise, it would be difficult for me to focuss at work.

    Good luck!
  9. jaba520

    jaba520 New Member

    I am on Cymbalta as well, but started taking it for my depression/anxiety rather than for FM. It helps with the drepression and anxiety but has done nothing for the pain, but I only take 60mg a day in the morning, when I took it at night it actually kept me awake, which sucked. Anyway Lyrica didnt help pain at all so I stopped taking that and maybe will talk to my doc about upping the Cymbalta. Oh no bad side effects for me I like it a lot. Good Luck

  10. Pansygirl

    Pansygirl New Member

    HI , I just got a one month sample supply from my doctor today for 30mg of cymbalta. He said it has been known to help with the pain from Fibro. I have already been taking elavil for one month and that has helped me with my depression but did nothing for the pain.

    So at this point I'm hopeful but know that it may take time to find the right thing to help me with my pain.

    take care, Susan
  11. Pansygirl

    Pansygirl New Member

    I'm going to start the cymbalta tomorrow and I'm just curious if anyone else is also taking a second anti depressant while taking cymbalta.
    I'm already taking elavil ~which only helps with my depression and didn't do a thing for my pain.

    Take care, susan
  12. ladybird1

    ladybird1 New Member

    Only started taking it for one and half. I can't tell any difference yet. Still on 30 mg/day. Next week I go to 60mg
    from Cymbalta samples. I'll have to see.
  13. landra

    landra New Member

    I am on another anti-depressant with Cymbalta. There are actually 3 kinds of anti-depressants in that they work on different nuerotransmitters (chemicals). I don't know more than that myself; I am not a medical person. But ask your doctor if the 2 AD's do different things, or do they work the same? If you are concerned, seek a consultation with a psychiatrist.

    My PCP was apparently well-informed, because she knew what AD to add when Cymbalta did not seem to work well enough. I am on buproprion (Wellbutrin) with the Cymbalta. I saw a psychiatrist and he has Rx'ed 90 mg. I have to get 30mg samples to make it 90 because of my insurance company .... and I won't go off on that tirade! 8^)
  14. Pansygirl

    Pansygirl New Member

    I'm going to start the cymbalta today and watch closely for any side effects. If things don't seem right then I will call my doctor first thing monday morning.....Smile
    My doctor is also the one that put me on the elavil so he does know I'm taking it.
    Hoping it does really help me with the pain.

    take care, susan

    I took my first dose this morning with breakfast and I'm concerned so far as I have a burning feeling in my stomach and am feeling dizzy.[This Message was Edited on 07/05/2008]
  15. meowee

    meowee New Member

    Thank you, that is what I wondered. I am always so leery when starting a new med. I will surely mention this to the Dr. as I do NOT want to go any higher than necessary.

    God Bless and thank you.

    THANK YOU ALL for your responses.xoxox
  16. kyra07

    kyra07 New Member

    Yes, I just started it too, and have the same side effect as you. I heard it takes 5-7 days to adjust. My doc recommended that I take it at night, as it makes me sleepy too. I did improve too, until my dosage got upped and I'm back in the same boat today...

    I hope you are doing better on it! Hang in there!
  17. Pansygirl

    Pansygirl New Member

    did the side effect of the burning in your stomach go away at all after taking cymbalta for a week?

    I only took the one dose on saturday and didn't want to take anymore due to prior stomach ulcer issues I've had.

    Just wondering if the burning will go away or not........??
    Should I try again........???
    I need to call my doctor tomorrow.

  18. sick~kitty

    sick~kitty New Member

    First off, it's the best (most consistent) anti-depressant I've ever taken. That was the reason I started it a couple of years ago. My only side effects were simply an added bonus. My over all pain level decreased considerably, and my brain functions much better! I almost never have the really bad brain fog, and thinking is so much easier than it was, even on my best days before the Cymbalta.

    As for the samples - your doctor will probably get samples for the next few years at least. As long as the drug is not available as a generic, and the manufacturer doesn't have a "new, improved" version that they're not pushing instead. I would suggest developing a plan for tapering off if necessary, and to try and get your samples replenished early enough that you have at least a 30 day supply for that tapering process.

    Also - most drug companies have a "compassionate use" program that provides meds at reduced or no cost to people who can't afford them. The paperwork wasn't too bad when I did it.

    My insurance has a cap on total meds it pays for each year. I get samples sometimes and buy (with copay) others.
  19. Pansygirl

    Pansygirl New Member

    I'm glad its' working so well for you. I'm curious which side effects you have while taking cymbalta.

    thanks, Susan
  20. JohnThreeSixteen

    JohnThreeSixteen New Member

    Cymbalta took away almost all of my pain. I was taking 60 mg once per day. Unfortunately, I can't deal with the total disinterest in sex, lol, so I have been switched again. I didn't gain any weight with Cymbalta, in fact, I have been losing weight. Now I'm on Pristiqu...which is pretty much the same as Effexor extended release. It makes me nauseous as all get out! Yuk! So far, I hate it but I'm gonna wait out the beginner time period to decide. I had no trouble switching, otherwise (they are both SSNRIs).